Alert archive / Massachusetts / Gale Warnings in 2022
Gale Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 23, 2022, 2:38 PM EST. It took effect at Feb 23, 2022, 4:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2022, 2:38 PM EST (19:38 UTC)
- In effect from
- Feb 23, 2022, 4:00 PM EST
- Expired
- Feb 24, 2022, 12:44 AM EST
- In force
- 9 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
687 WHUS71 KBOX 231938 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 238 PM EST Wed Feb 23 2022 ANZ250-254-240900- /O.UPG.KBOX.SC.Y.0027.000000T0000Z-220224T1200Z/ /O.NEW.KBOX.GL.W.0017.220223T2100Z-220224T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 238 PM EST Wed Feb 23 2022 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ251-240800- /O.UPG.KBOX.SC.Y.0027.000000T0000Z-220224T0800Z/ /O.NEW.KBOX.GL.W.0017.220223T2100Z-220224T0600Z/ Massachusetts Bay and Ipswich Bay- 238 PM EST Wed Feb 23 2022 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-240500- /O.CON.KBOX.SC.Y.0027.000000T0000Z-220224T0500Z/ Boston Harbor-Narragansett Bay- 238 PM EST Wed Feb 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-240800- /O.CON.KBOX.SC.Y.0027.000000T0000Z-220224T0800Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- 238 PM EST Wed Feb 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...Until 3 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-240900- /O.CON.KBOX.SC.Y.0027.000000T0000Z-220224T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 238 PM EST Wed Feb 23 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
127 WHUS71 KBOX 240544 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1244 AM EST Thu Feb 24 2022 ANZ250-254-241500- /O.CAN.KBOX.GL.W.0017.000000T0000Z-220224T0600Z/ /O.EXB.KBOX.SC.Y.0027.000000T0000Z-220224T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1244 AM EST Thu Feb 24 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ251-241000- /O.CAN.KBOX.GL.W.0017.000000T0000Z-220224T0600Z/ /O.EXB.KBOX.SC.Y.0027.000000T0000Z-220224T1000Z/ Massachusetts Bay and Ipswich Bay- 1244 AM EST Thu Feb 24 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Massachusetts Bay and Ipswich Bay. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-241000- /O.EXT.KBOX.SC.Y.0027.000000T0000Z-220224T1000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- 1244 AM EST Thu Feb 24 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-241200- /O.CON.KBOX.SC.Y.0027.000000T0000Z-220224T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1244 AM EST Thu Feb 24 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 23, 1:20 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Feb 23, 1:20 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
120 PM EST Wed Feb 23 2022
.SYNOPSIS...
Mainly dry weather is on tap for today with near record high
temperatures well into the 60s. A strong cold front brings much
colder weather by early evening with a return to winter-like
temperatures tonight into Thursday. A winter storm will bring a
significant snowfall to much of the region very late Thursday
night into Friday with some mixed precipitation possible too
south of the Massachusetts turnpike. Winter Storm Watches are
posted for most of the region. Below normal temperatures for
this weekend with drier weather expected.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1 PM Update...
No changes in the latest update. Forecast remains on track.
10 AM Update...
Have made some minor adjustments in the latest update. Nudged up
wind speeds/gusts toward the latest HRRRE guidance in wake of
the cold front. Should see strong gusts across the higher
terrain, especially the eastern slopes of the Berkshires where
the Wind Advisory still looks good. Lastly, made some minor
adjustments to show isolated rain shower possibility as the cold
front is moving through into the afternoon. Leaned toward the
HREF guidance for this, but any precip should be light and
brief.
715 AM Update...
Only made minor tweaks to the forecast. Cold front remains well
to our west in Western NY/PA. Some scattered showers around
across northern MA and off the south coast are showing up on
radar so introduced slight chance PoPs for the next few hours to
account for those. There should be some breaks in the clouds
later this morning before the colder air arrives. Given that
most locations away from the immediate coast are already
starting off in the low to mid 50s, it will not take much
insolation for temps to climb into the mid to upper 60s.
PREVIOUS DISCUSSION...
350 AM Update...
* Near record high temperatures in the middle to upper 60s
* Turning colder by mid-late afternoon across interior SNE
The shortwave that brought the soaking rain to the region last
night and very early this morning has departed. We continued the
Wind Advisory until 5 am across the Cape/Islands...where a few
locations were still gusting over 40 knots. However, these winds
should diminish below criteria very shortly as the core of the
LLJ moves east of the region.
Otherwise, a very anomalous mild airmass was in place for late
February standards. Current temperatures were already in the
middle to upper 50s in many locations away from the cooling
influence of the immediate south coast. 850T on the order of +6C
to +8C coupled with good mixing on gusty WSW winds will result
in near record high temperatures today. While an abundance of
cloudiness will dominate this morning, we should see some peeks
of sunshine begin to emerge. Given the very mild start and
support from model 2 meter temperature fields, expect many
locations to see high temperatures reach the middle to upper 60s
by lunchtime. Low risk a few spots even touch 70 if we can
muster enough sunshine. Regardless, a spring-like day is in
store for the region.
While dry weather will dominate today, a few brief spot showers
are possible today. This is especially true with the strong
cold front that will work into northwest MA by early afternoon
and exit the southeast coast by early evening. Temperatures in
the 60s will drop sharply into the upper 30s and 40s behind this
front. In addition, gusty southwest winds will shift to the west
northwest. A brief pulse of 35 to 50 mph wind gusts will
probably occur immediately behind the front. We did issue a Wind
Advisory for the east slopes of the Berkshires this afternoon
and evening to highlight this concern. We may see brief Wind
Advisory criteria met outside this region, but felt it was too
short-lived and marginal to issue at this time.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Highlights...
* Dry/Windy & turning much colder this evening
* Winter-like high temps return Thu but it will remain dry
Details...
Tonight...
Dry but much colder air works into the region this evening
behind the strong cold front. Bufkit soundings support northwest
wind gusts of 25 to 40 mph this evening. The pressure gradient
will slacken late this evening and especially after midnight
allowing for winds to diminish. However, low temperatures will
bottom out in the upper teens to middle 20s across most of the
region by daybreak. Model cross sections do indicate that there
might be a bit of high/thin cloudiness at times, but otherwise
skies will be mostly clear.
Thursday...
A large 1040 mb high pressure system over Quebec will nose down
into southern New England. This will result in a much chillier
temperatures than today; with high temperatures only in the 30s.
Winds will be rather light though and expect partly sunny skies
with some mid/high cloudiness around at times.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Winter storm on Friday bringing accumulating snow and perhaps a
bit of ice to Southern New England. Snowfall rates is likely to
exceed an inch per hour for a period of time. Friday morning
commute will be impacted and perhaps the evening commute as well.
* Mostly dry with below normal temperatures this weekend through
early part of the new work week.
Details...
Overnight Thursday into Friday night...
There is high confidence in an impactful winter storm on Friday, and
that it will start off as a rather impressive front-end thump of
snow during the pre-dawn hours of Friday. So the Friday morning
commute will likely be impacted. The synoptic setup favors a classic
warm overrunning event over a cold dome as described earlier. The
cold, dry air mass as indicated by the single-digit dew points will
allow for wet-bulb cooling impacts. Impressive wind speed
convergence at 925 and 850mb as well as good omega in the favorable
dendritic snow growth zone will help generate a deformation band,
likely allowing for a period of snowfall rates of 1 to 2 inches per
hour. The combination of a strong high over Quebec and surface low
undercutting our region will likely keep the thermal column cold
enough and long enough for several inches of snow to accumulate
through mid morning, even for locations near and along the south
coast. As such, upon collaboration with WPC and surrounding offices,
opted to hoist a Winter Storm Watch for all locations across the CWA
except for the Islands.
While most locations south of the Mass Pike should see the bulk of
the snowfall accumulation end by mid morning due to changeover to
wintry mix (mostly sleet but a bit of ice and even plain rain could
be possible, especially towards the south coast), there are
indications of an inverted trough developing by late afternoon as
the primary low moves east of our area. This would allow for a
second burst of snow. While the QPF wouldn't be quite as beefy as
the first front-end thump, the SLRs will be higher due to colder air
pouring in with the northerly flow. 925mb temps fall to -8 to -10C
by late afternoon into early evening. So it is not out of the
question that Friday evening commute could also be impacted,
especially north of the Mass Pike including the Boston metro. And
depending on the wind direction, this second burst of snow could
also reach further south into RI and southeast MA. For the forecast,
went with 6-12 inches of snow north of the Mass Pike, 4-10 inches
across northern CT, northern half of RI and across northern half of
MA coastal plains. And finally, 3-7 inches for areas along the south
coast and 2-5 inches for the Islands. It is also possible that
certain locations see over a foot of snow, especially if they get a
good front end thump and a second burst of snow later in the day
with the inverted trough. In fact, with a moist persistent low-level
easterly or northeasterly flow, Friday might feel like one of those
days where it just doesn't stop snowing, especially north of the
Pike.
While we have highest confidence for locations north of the Mass
Pike in receiving over 6 inches of snow over 12 hours, there is
somewhat less confidence in Warning criteria snowfall south of the
Pike and especially along the south coast. There is also the
possibility of the snow changing over to sleet relatively quickly.
If that were to happen, the snow amounts will be reduced
significantly due to low SLRs. But regardless of whether the Watch
gets converted to a Warning or Advisory for areas south of the Pike,
plan for a challenging Friday morning commute.
This weekend into Tuesday...
Large area of high pressure builds in with below normal temperatures
this weekend. Normal highs this time of the year are in the mid 30s
to low 40s. Depending on how the snow cover evolves from the storm,
temperatures might have to be adjusted downward during the day on
Saturday. Then a weak clipper system either passes to our north or
over our area, allowing temperatures to moderate on Sunday with
perhaps a few snow showers around. Then a strong cold front sweeps
through late Sunday bringing a few ocean-effect snow showers across
Cape and the Islands. Below normal temps to start the new work week
then temps start to moderate towards mid week. Overall, stuck mainly
to the NBM due to lower confidence this far out.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Through 00Z...High confidence.
VFR conditions expected with a brief rain shower possible as the
cold front slides through. Still have some lingering MVFR/IFR
across the Cape/Islands. Should improve to VFR toward 21-00Z
once the front passes through. Have held off on the shower
mention at terminals as it will be brief. Main concern are winds
shifting from the SW to the W/WNW once the front passes through.
Gusty winds of 25 to 35 kts. Not completely out of the question
there are some 40+ kt gusts across the higher terrain.
Tonight...High confidence.
VFR conditions. WNW to NW winds with gusts of 25-35 knots early
this evening. Gusts diminish to 15-20 kts after midnight.
Thursday...High confidence.
VFR with N/NNE winds of 5-10 knots.
Thursday Night...High confidence.
VFR to start, but conditions deteriorating to MVFR/IFR as snow
moves in from SW to NE. May see a wintry mix of snow/sleet
along the south coast toward daybreak, and generally snow
elsewhere. Snowfall may be heavy in the 08-12Z range where 1"
per hour snow rates are possible along the north of the MA Pike.
With the band of heavier snowfall there is the risk of
LIFR/VLIFR conditions. Winds shifting to the E at 5-10 kts.
There may be some gusts up to 15-20 kts along the immediate
coastline toward daybreak.
BOS TAF...High confidence in TAF.
BDL TAF...High confidence in TAF.
Outlook /Friday through Sunday/...
Friday: Mainly IFR, with local MVFR possible. Windy with gusts
up to 35 kt. SN, chance RA, slight chance FZRA.
Friday Night: Mainly VFR, with local MVFR possible. Windy with
areas of gusts up to 35 kt. Chance SN.
Saturday: VFR.
Saturday Night through Sunday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
10 AM Update...
Forecast remains on track, but am anticipating a relatively
short period of Gale Force gusts around 35 kts across ANZ251,
ANZ250 and ANZ254 between 6-10 PM. Due to the relatively short
duration will just handle with occasional gale force gusts
during the early evening in the CWF.
7 AM Update...
Converted the Gale Warnings to Small Craft Advisories with this
forecast package. However, there could be a period of 35-40 kt
gusts across the eastern outer waters overnight tonight. May
re-upgrade to Gale Warnings across ANZ250 and ANZ254 later in
the day.
PREVIOUS DISCUSSION...
Today and tonight...High Confidence. Southwest wind gusts of 30
to 40 knots across the waters will diminish a bit after
daybreak as the low level jet departs. Otherwise...southwest
wind gusts of 20 to 30 knots the rest of this morning shift to
the northwest late today and tonight with gusts of 25 to 35
knots. After the Gale Headlines expire early this morning; we
should be able to replace most of them with strong SCA
headlines. However, probably will want to go with Gale Warnings
for our eastern waters for the evening hours where the strongest
winds aloft correlate in the cold advection pattern. Winds
should begin to diminish some after midnight as the pressure
gradient weakens.
Thursday...High Confidence. Marginal northerly small craft wind
gusts may linger into the early to mid-morning, but the
pressure gradient will continue to weaken. So winds/seas should
be below small craft advisory thresholds most of the day.
Outlook /Thursday Night through Sunday/...
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Rain, chance of snow, freezing rain. Local visibility
1 nm or less.
Friday: Low risk for gale force winds with gusts up to 40 kt.
Areas of rough seas. Snow, chance of rain, slight chance of
freezing rain. Areas of visibility 1 nm or less.
Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 9 ft. Chance of snow.
Saturday: Winds less than 25 kt. Areas of rough seas.
Saturday Night: Winds less than 25 kt. Seas up to 5 ft.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 8 ft.
&&
.CLIMATE...
Record Maximum Temperatures for Wednesday, February 23rd...
BOS: 68F (2017)
BDL: 68F (1990)
PVD: 66F (2017)
ORH: 64F (2017)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from late Thursday night through Friday
evening for CTZ002>004.
MA...Winter Storm Watch from late Thursday night through Friday
evening for MAZ002>022-026.
Wind Advisory until 11 PM EST this evening for MAZ002-008-009.
RI...Winter Storm Watch from late Thursday night through Friday
evening for RIZ001>007.
MARINE...Small Craft Advisory until 3 AM EST Thursday for ANZ231>235-
237-251.
Small Craft Advisory until midnight EST tonight for ANZ230-236.
Small Craft Advisory until 7 AM EST Thursday for ANZ250-
254>256.
&&
SYNOPSIS...Frank/BL/Chai
NEAR TERM...Frank/BL/Chai
SHORT TERM...Frank
LONG TERM...Chai
AVIATION...BL
MARINE...Frank/BL/Chai
CLIMATE...Hazardous weather outlook, Feb 23, 4:14 AM EST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 414 AM EST Wed Feb 23 2022 CTZ002>004-MAZ003>007-010>022-026-RIZ001>007-240915- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 414 AM EST Wed Feb 23 2022 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-240915- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 414 AM EST Wed Feb 23 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-024-RIZ008-240915- Dukes MA-Nantucket MA-Block Island RI- 414 AM EST Wed Feb 23 2022 This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-254>256-240915- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 414 AM EST Wed Feb 23 2022 ...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-240915- Boston Harbor-Narragansett Bay- 414 AM EST Wed Feb 23 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:44 AM EST | Small Craft Advisory | BOX | 31 hr | |
| Feb 23, 2:46 AM EST | Wind Advisory | BOX | Franklin, Hampden, Hampshire | 17 hr |
| Feb 23, 3:00 AM EST | Winter Storm Watch | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 34 hr |
Nearby
Gale Warnings in Massachusetts, 2022Every gale warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.